Reply To: issues with prescriber

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD issues with prescriber Reply To: issues with prescriber

#83486
lakinapook
Participant

Yeah, I would hope she has my best interests in mind as well, but I have to confess that I think she is probably more concerned about her own bottom line, which is fine, we all are to some extent. Mainly because, while you have articulated several possible reasons, she has simply not explained to me why she is concerned except to say that the psychiatrists that she works with would never prescribe this dose. In my experience if someone has a good reason they aren’t usually tight lipped about it. And I have no idea what her psychiatrist would actually do, but every psychiatrist I have worked with over the years has eventually suggested increasing the dose which is obviously how I got to this dose. The thing is, I already KNOW that I can’t realistically lower my dose, because I have taken breaks, the longest being a year and a half for pregnancy and breastfeeding, and while the therapeutic dose at first goes down, it doesn’t go down by that much, maybe to 20 mg twice a day, and the tolerance comes back much quicker than it initially took me to get to that level, and within a very short time I am back to needing the 30 mg 2x per day. That is mainly why I am getting frustrated, because the tolerance issue is well known and I am not aware of any mechanism by which one can permanently decrease the therapeutic dose of this medication, tolerance creeps up on you. Decreasing the tolerance just means that the slow creep back up is going to start again.

Am I Developing a Tolerance to Adderall?

She and I discussed the long acting and I don’t see the benefit of the long acting version. I had a friend who got into a very bad cycle with that where it really messed up her sleep cycles. If something delays you being able to take the pill first thing then you either suffer the effects for the rest of the day of not having it or you take it late and it interferes with your sleep. My son was on Quillivant and while the dose was supposed to last 12 hours he actually started coming down off it at 5 hours and became a miserable jerk, because the long acti g stuff isn’t a panacea, there is still much individual variation in how it works. I also don’t always NEED both full doses every day, depending on what is on the agenda, so I don’t usually end up refilling like clockwork. BUT, if I NEED to be productive, a dose of less than 30 mg doesn’t move the needle enough. Being able to not take the full dose if I don’t need it is one of the ways I keep the tolerance from creeping up from the current dose, although I don’t know how long I can hold that off either.

I have explained to her all of the above several times, but she still cycles back to her feeling of my dose being to high. I just need to find a psychiatrist to work with I guess.